Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 85, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 4, 2005, 4:00 PM MST for La Paz County, Arizona. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2005, 4:00 PM MST (23:00 UTC)
- Expired
- Aug 4, 2005, 5:00 PM MST
- In force
- 60 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County La Paz County, AZ
The radar
The Yuma radar (KYUX), 168 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 4:20 PM MST | TSTM WND DMG | Bouse, AZ | CARPORT DAMAGED IN THE CITY OF BOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 11.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPSR 042301
SVRPSR
AZC012-050000-
/O.NEW.KPSR.SV.W.0085.050804T2300Z-050805T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
400 PM MST THU AUG 4 2005
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA
THIS INCLUDES THE CITY OF BOUSE
* UNTIL 500 PM MST
* AT 355 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOUSE...OR ABOUT 19 MILES SOUTHEAST OF PARKER...AND MOVING NORTH AT
15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
POSTON...PARKER...AND PARKER DAM.
LAT...LON 3377 11427 3375 11411 3367 11377 3416 11361
3429 11416 3412 11431 3396 11444
$$
LW1 follow-up statement
000
WWUS55 KPSR 042344
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
442 PM MST THU AUG 4 2005
AZC012-050000-
/O.CON.KPSR.SV.W.0085.000000T0000Z-050805T0000Z/
LA PAZ AZ-
442 PM MST THU AUG 4 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM MST FOR NORTH
CENTRAL LA PAZ COUNTY...
AT 435 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. AT 420 PM...TRAINED SPOTTERS IN BOUSE REPORTED STRONG
GUSTY WINDS AND SMALL HAIL. THIS STORM IS CURRENTLY LOCATED 10 MILES
NORTH OF BOUSE...OR ABOUT 16 MILES SOUTHEAST OF PARKER DAM...MOVING
NORTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARKER.
LAT...LON 3377 11427 3375 11411 3367 11377 3416 11361
3429 11416 3412 11431 3396 11444
$$
LWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:22 PM MST, 38 minutes earlier.
Area forecast discussion, Aug 4, 3:22 PM MST, 38 minutes before
AZZ020>028-CAZ030>033-050600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 322 PM MST THU AUG 4 2005 .SYNOPSIS... HIGH PRESSURE WILL REMAIN JUST TO THE NORTH OF ARIZONA THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL KEEP ABUNDANT MONSOON MOISTURE ACROSS THE DESERT SOUTHWEST...CONTINUING THE THREAT OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE BEST CHANCES EACH DAY WILL BE OVER THE HIGHER TERRAIN AREAS. TEMPERATURES WILL SHOW SOME WARMING THROUGH THE WEEKEND TO NEAR EARLY-AUGUST NORMALS...THEN WILL LOWER A DEGREES EARLY NEXT WEEK. && .DISCUSSION... LARGE UPPER HIGH WITH CENTER TO REMAIN OVER NV THROUGH THE WEEKEND THEN INTO NE AZ BY EARLY NEXT WEEK. THIS WILL KEEP AN EASTERLY FLOW OF MOIST AIR OVER OUR REGION WHICH ALREADY HAS AN ABUNDANT AMOUNT OF MOISTURE. ONLY DYNAMIC MECHANISM TO HELP THUNDERSTORMS IS VORTMAX / INVERTED TROF MAKING ITS WAY SLOWLY THROUGH SW AZ SE CA TONIGHT AND EARLY FRI. THUS WILL KEEP PROBABILITIES A BIT HIGHER OVER THAT REGION. ALSO A DRY LINE IN W NM MOVING W IS GENERATING STORMS NEAR AZ EASTERN BORDER. THESE MAY AFFECT PORTIONS OF SOUTH CENTRAL AZ LATER THIS EVENING. BY FRI AND OVER THE WEEKEND THUNDERSTORM DEVELOPMENT WILL MAINLY RELY ON THE CURRENT ABUNDANT MOISTURE...AFTERNOON HEATING...AND A CONTINUED UNSTABLE ATMOS ALONG WITH LIGHT FLOW ALOFT RESULTING IN A SLIGHT CHANCE OF THUNDERSTORMS OVER ENTIRE REGION BUT WITH THE BETTER CHANCE OF STORMS OVER THE HIGHER TERRAIN. BY EARLY NEXT WEEK THE UPPER HIGH CENTER WILL MOVE TO NEAR 4 CORNERS AND EASTWARD THRU MID WEEK. THIS WILL BRING A MORE SOUTHERLY FLOW TO OUR REGION PICKING UP ANOTHER ROUND OF MOISTURE INTO OUR REGION. THERE WILL ALSO BE SOME DISTURBANCES AT TIMES ROTATING UP FROM MEXICO...ROTATING AROUND THE UPPER HIGH. THE FIRST DISTURBANCE LOOKS TO BE FROM AN EASTERLY WAVE WHICH WILL BE MOVING THROUGH MEXICO ABOUT LATE MON/TUES. THIS WILL BRING MORE DYNAMICS FOR SOME INCREASE IN THE CHANCE FOR THUNDERSTORMS. THE ADDED MOISTURE INFUX AND MORE CLOUD COVER WILL ALSO LOWER TEMPS A BIT TOO. && .AVIATION... DISCUSSION FOR 00Z TAFS. TAFS FOR KPHX...KIWA...KYUM...KIPL...AND KBLH ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. DKS NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Hazardous weather outlook, Aug 4, 10:20 AM MST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 1020 AM MST THU AUG 4 2005 AZZ020>023-025>028-CAZ031>033-050700- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 1020 AM PDT THU AUG 4 2005 /1020 AM MST THU AUG 4 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH-CENTRAL ARIZONA AND SOUTHEAST CALIFORNIA...NOT TO INCLUDE THE HIGHER TERRAIN. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THE REMAINDER OF THE WEEK AND INTO EARLY NEXT WEEK. ISOLATED TO SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. AZZ024-050700- SOUTHERN GILA/TONTO NF FOOTHILLS- 1020 AM MST THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER TERRAIN PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THE REMAINDER OF THE WEEK AND INTO EARLY NEXT WEEK. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. CAZ030-050700- JOSHUA TREE NATIONAL PARK- 1020 AM PDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK IN SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THE REMAINDER OF THE WEEK AND INTO EARLY NEXT WEEK. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. DKS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:16 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 59 min |
| Aug 4, 4:49 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 56 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.